Alert archive / North Carolina / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 32, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jun 15, 2005, 6:16 PM EDT for Dare County, North Carolina. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2005, 6:16 PM EDT (22:16 UTC)
- Expired
- Jun 15, 2005, 6:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Counties, with a storm outline in the text
County Dare County, NC
The radar
The Morehead City radar (KMHX), 166 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 577 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1100 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMHX 152216 SVRMHX NCC055-152245- /O.NEW.KMHX.SV.W.0032.050615T2216Z-050615T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 616 PM EDT WED JUN 15 2005 THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DARE COUNTY IN EASTERN NORTH CAROLINA * UNTIL 645 PM EDT * AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MANTEO...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MANTEO AROUND 625 PM EDT... WANCHESE AROUND 630 PM EDT... NAGS HEAD AROUND 635 PM EDT... IF YOU ARE IN THE PATH OF THIS STORM...TAKE COVER IN A STURDY STRUCTURE UNTIL IT PASSES. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN DO SO SAFELY. LAT...LON 3596 7583 3578 7580 3579 7543 3601 7546 $$ 8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 4:00 PM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jun 15, 4:00 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 400 PM EDT WED JUN 15 2005 .SHORT TERM (TONIGHT THROUGH FRIDAY)...UPR TROF OVR THE GRT LKS REGION WL BE THE MAIN WX INFLUENCER INTO THE MID OF NXT WK. FEW CU HV POPD THIS AFTN UNDR MSTLY SUNNY SKIES WI TEMPS IN THE UPR 80S TO LWR 90S. SFC FRNT OVR CNTRL NC THIS AFTN WL CREEP SLOWLY EWRD. WRF...ETA...AND GFS ALL AGREE ON HVG THE FRNT APPCH THE CST TNGT THEN MEANDER ARND THE CSTLN INTO FRI. IT REALLY DOESNT MK MUCH PROGRESS TIL A PIECE OF UPR LVL ENERGY SWINGS ARND THE UPR TROF AND PUSHES A REINFORCING BNDRY TWRD THE CST. ALL MDLS THEN SHOWG THE BNDRY DVLPG A WV OVR SC...WHICH WL SERVE TO KP THE BNDRY NR THE CST FOR A WHILE. NOT AN AWFUL LOT OF LIFT OR MSTR...ESPECIALLY IN THE FA. SO WL KP POPS LO FOR THE RMNDR OF THE WK WI THE XCPTN OF FRI AS REINFORCING SHOT BRINGS AN EXTRA UMPH. && .LONG TERM (SATURDAY THROUGH WEDNESDAY)...NOT A VERY SUMMERLK PATTRN OVR THE WKEND AND INTO THE NXT WK. FRNT THAT SLIPPD THRU THE AREA FRI WL CONT TO LINGER IN THE AREA THRU THE PD AS UPR TROF HANGS ARND. SRN STREAM BCMS IMPORTANT AS A PIECE OF UPR LVL ENERGY BREAKS FREE OF THE UPR LOW AND RETROGRADES TO THE SW. THIS WL HELP THE SFC WV DEEPN AND GFS KPS THIS BNDRY ALNG OR NR THE CST. WHILE MOST OF THE LIFT WL BE OFFSHR...CANT RULE OUT ACTVTY MVG ONSHR OR DVLPG OVR LAND INTO NXT WK. WL CONT CRRNT FCST TREND OF SLGT CHC...CHC NR SHR...FOR THE WKEND AND FRST PART OF NXT WK. && .AVIATION...VFR CONDITIONS WILL CONTINUE THROUGHOUT THE NEXT 24 HOURS. OVERNIGHT HOURS WILL SEE LIGHT SW WINDS WITH SOME LOCALIZED MVFR VSBYS AS PATCHY FOG DEVELOPS TOWARDS MORNING. A WEAK SFC FRONT WILL MOVE THROUGH THE AREA THURSDAY MORNING...WITH WINDS BECOMING LIGHT NORTHWEST. && .MARINE...SOUTHWEST WINDS WERE PREVALENT ACROSS THE COASTAL WATERS TODAY AS A TROUGH OF LOW PRESSURE REMAINED WEST OF THE AREA. WIND SPEEDS HAVE GENERALLY BEEN AVERAGING 10-15 KT WITH SOME HIGHER GUSTS NEAR 20 KT OVER NORTHERN WATERS. SEAS RUNNIG 2-4 FT. LATEST WAVEWATCH III CONTINUES TO ADVERTISE SEAS UP TO 5 FT OCCURRING OVER EXTREME EASTERN PORTIONS OF THE COASTAL WATERS FROM LOOKOUT TO HATTERAS FOR LATE THIS AFTERNOON AND EVENING. BASED ON LATEST TRENDS...DECIDED TO DROP THE SCA THAT WAS IN AFFECT AND REPLACE WITH SCEC. EVENING SHIFT CAN DECIDE TO DROP THIS IF SEAS REMAIN LOWER THAN FORECAST. A WEAK FRONT MOVES JUST OFFSHORE ON THURSDAY AND BECOMES STATIONARY THROUGH MUCH OF THE UPCOMING WEEKEND. A NUMBER OF WEAK WAVES WILL MOVE NORTHEAST ALONG THIS BOUNDARY THROUGH THE WEEKEND WITH CONVECTION POSSIBLE EACH DAY AS A RESULT.NO FLAGS ANTICIPATED THROUGH THE FORECAST PERIOD. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE && PUBLIC...CGG AVIATION...JW MARINE...JW
Hazardous weather outlook, Jun 15, 3:27 AM EDT, 14 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 327 AM EDT WED JUN 15 2005 AMZ130-135-150-152-154-156-158-170-NCZ029-044>047-079>081-090>095- 098-103-104-160730- ALBEMARLE SOUND-PAMLICO SOUND- S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- WATERS FROM CURRITUCK BEACH LIGHT TO SURF CITY NC FROM 20 TO 40 NM-MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE- BEAUFORT-MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 327 AM EDT WED JUN 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THE COMBINATION OF TEMPERATURES IN THE MIDDLE 90S AND HUMIDITY VALUES BETWEEN 50 AND 60 PERCENT...WILL LEAD TO HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CTC
In the hours before
Local storm report, Jun 15, 5:58 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
558 PM EDT WED JUN 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL MANTEO 35.90N 75.67W
06/15/2005 0.75 INCH OUTER BANKS DARE NC LAW ENFORCEMENT
PEA TO PENNY SIZED HAIL REPORTED IN MANTEO
&&
JMEThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 5:34 PM EDT | Severe Thunderstorm Warning | MHX | Dare | 41 min |
| Jun 15, 5:36 PM EDT | Special Marine Warning | MHX | 54 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.